×

zbMATH — the first resource for mathematics

Inference for biased transformation models. (English) Zbl 06917823
Summary: Working regression models are often parsimonious for practical use and however may be biased. This is because either some strong signals to the response are not included in working models or too many weak signals are excluded in the modeling stage, which make cumulative bias. Thus, estimating consistently the parameters of interest in biased working models is then a challenge. This paper investigates the estimation problem for linear transformation models with three aims. First, to identify strong signals in the original full models, a sufficient dimension reduction approach is applied to transferring linear transformation models to pro forma linear models. This method can efficiently avoid high-dimensional nonparametric estimation for the unknown model transformation. Second, after identifying strong signals, a semiparametric re-modeling with some artificially constructed predictors is performed to correct model bias in working models. The construction procedure is introduced and a ridge ratio estimation is proposed to determine the number of these predictors. Third, root-\(n\) consistent estimators of the parameters in working models are defined and the asymptotic normality is proved. The performance of the new method is illustrated through simulation studies and a real data analysis.

MSC:
62-XX Statistics
PDF BibTeX Cite
Full Text: DOI
References:
[1] Banerjee, S.; Roy, A., Linear algebra and matrix analysis for statistics, (2014), CRC Press · Zbl 1309.15002
[2] Belloni, A.; Chernozhukov, V., Least squares after model selection in high-dimensional sparse models, Bernoulli, 19, 521-547, (2013) · Zbl 1456.62066
[3] Feng, Z.; Wang, T.; Zhu, L. X., Transformation-based estimation, Comput. Statist. Data Anal., 78, 186-205, (2014)
[4] Guan, Y.; Xie, C. L.; Zhu, L. X., Sufficient dimension reduction with mixture multivariate skew elliptical distributions, Statist. Sinica, (2016), (in press)
[5] Hall, P.; Li, K. C., On almost linearity of low dimensional projections from high dimensional data, Ann. Statist., 21, 867-889, (1993) · Zbl 0782.62065
[6] Härdle, W.; Liang, H.; Gao, J. T., Partially linear models, (2000), Physica-Verlag Heidelberg
[7] Leeb, H.; Pötscher, B., Model selection and inference: facts and fiction, Econometric Theory, 21, 21-59, (2005) · Zbl 1085.62004
[8] Li, K. C., Sliced inverse regression for dimension reduction, J. Amer. Statist. Assoc., 86, 316-327, (1991) · Zbl 0742.62044
[9] Lin, L.; Zhu, L. X.; Gai, Y. J., Inference for biased models: A quasi-instrumental variable approach, J. Multivariate Anal., 145, 22-36, (2016) · Zbl 1331.62060
[10] Tibshirani, R., Regression shrinkage and selection via the lasso, J. R. Stat. Soc. Ser. B Stat. Methodol., 58, 267-288, (1996) · Zbl 0850.62538
[11] Vershynin, R., 2010. Introduction to the non-asymptotic analysis of random matrices. arXiv preprint arXiv:1011.3027.
[12] Wang, T.; Xu, P.; Zhu, L. X., Non-convex penalized estimation in high-dimensional models with single-index structure, J. Multivariate Anal., 109, 221-235, (2012) · Zbl 1241.62097
[13] Wang, T.; Zhang, J.; Liang, H.; Zhu, L. X., Estimation of a groupwise additive multiple-index model and its applications, Statist. Sinica, 25, 551-566, (2015) · Zbl 06503810
[14] Xia, Q.; Xu, W. L.; Zhu, L. X., Consistently determining the number of factors in multivariate volatility modelling, Statist. Sinica, 25, 1025-1044, (2015) · Zbl 1415.62067
[15] Zhang, C. H.; Huang, J., The sparsity and bias of the LASSO selection in high-dimensional linear regression, Ann. Statist., 36, 1567-1594, (2008) · Zbl 1142.62044
[16] Zhao, P.; Yu, B., On model selection consistency of lasso, J. Mach. Learn. Res., 7, 2541-2563, (2006) · Zbl 1222.62008
[17] Zhu, X. H.; Chen, F.; Guo, X.; Zhu, L. X., Heteroscedasticity testing for regression models: A dimension reduction-based model adaptive approach, Comput. Statist. Data Anal., 103, 263-283, (2016) · Zbl 06918228
[18] Zhu, L. X.; Fang, K. T., Asymptotics for the kernel estimates of sliced inverse regression, Ann. Statist., 24, 1053-1067, (1996)
[19] Zhu, X. H.; Guo, X.; Zhu, L. X., An adaptive-to-model test for partially parametric single-index models, Stat. Comput., (2016), (in press). http://link.springer.com/article/10.1007/s11222-016-9680-z
[20] Zhu, L. X.; Ng, K. W., Asymptotics for sliced inverse regression, Statist. Sinica, 5, 727-736, (1995) · Zbl 0824.62036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.